Renal MCQ

A 42 year old man develops a sore throat. He does not consult his GP but takes some over the counter painkillers and an anti-inflammatory. 1 week later he has a non itchy rash starting on his feet then spreading to his trunk. The rash has the appearance of tiny teardrops.

He is correctly diagnosed with guttate psoriasis.

The patient is put on penicillin orally 250mg QDS for 1 week. He then starts passing small volumes of urine. His urine is described as "orangey brown" . He continues taking a non steroidal anti inflammatory drug (ibuprofen 800mg TDS).

What is the most likely explanation for this?
a. Post infective glomerulonephritis
b. Rheumatic fever
c. Secondary to penicillin
d. Interstitial nephritis secondary to anti inflammatory medication

Authored By Af Del on Monday 20th January 2014

Responses

Dr.Jayaram tarikere dasappa
·
Posted over 6 years ago

A

Like
(0)
Respond
Mehul Patel
·
Medical Student - St. Georges University, London
·
Posted almost 6 years ago

(A)I think because it sounds like he had a streptococcal infection causing the sore throat. In most cases of guttate psoriasis there is a history of an antecedent streptococcal infection. The colour of the urine suggest haematuria which fits with Nephr

Like
(0)
Respond